Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 198, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2018, 1:30 AM CDT for Benton County, Arkansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2018, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 21, 2018, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:44 AM CDT | HAIL 1 | Gravette, AR | |
| Jul 21, 1:48 AM CDT | HAIL 1.25 | Gravette, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2856 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
269
WUUS54 KTSA 210630
SVRTSA
ARC007-210715-
/O.NEW.KTSA.SV.W.0198.180721T0630Z-180721T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
130 AM CDT SAT JUL 21 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Benton County in northwestern Arkansas...
* Until 215 AM CDT.
* At 129 AM CDT, a severe thunderstorm was located near South West
City, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bentonville... Bella Vista...
Gravette... Decatur...
Highfill... Hiwasse...
Miller... Centerton...
Vaughn...
This includes Interstate 49 between mile markers 89 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9413 3625 9438 3645 9461 3650 9462
3650 9430
TIME...MOT...LOC 0629Z 306DEG 24KT 3651 9456
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
558
WWUS54 KTSA 210645
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
145 AM CDT SAT JUL 21 2018
ARC007-210715-
/O.CON.KTSA.SV.W.0198.000000T0000Z-180721T0715Z/
Benton AR-
145 AM CDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 145 AM CDT, a severe thunderstorm was located over Gravette,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Bentonville... Bella Vista...
Gravette... Decatur...
Highfill... Hiwasse...
Miller... Centerton...
Vaughn...
This includes Interstate 49 between mile markers 89 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9413 3625 9438 3642 9457 3650 9452
3650 9430
TIME...MOT...LOC 0645Z 310DEG 24KT 3642 9447
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:38 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 20, 11:38 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1138 PM CDT Fri Jul 20 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered thunderstorms have the potential to impact
the TAF sites across northeast Oklahoma and western Arkansas overnight.
Otherwise, VFR conditions are expected.
&&
.PREV DISCUSSION... /Issued 837 PM CDT Fri Jul 20 2018/
..UPDATE...
DISCUSSION...
Cold front becoming well defined in surface obs and on radar across
northern Oklahoma and extends from near Buffalo to south of
Stillwater to Sallisaw. Convection continues to struggle across
southeast KS in the vicinity of shortwave and wind max located over
MO. Second area of storms has developed across the High Plains
and now extends as far east as northwest OK. Regional soundings at
00Z continue to show a strong cap represented by a warm, well-
mixed layer from 700-500 mb. Axis of large MUCAPE exists north of
frontal boundary and also is aligned near the gradient of stronger
mid-level flow. Isentropic lift over frontal boundary and cooling
aloft associated with MO shortwave may be enough to erode cap and
allow scattered storms to develop later this evening into early
Saturday from southern KS across northeast OK and northwest AR.
Will maintain current POPs with best chances northeast of a Tulsa
to Mountainburg line.
After a brutally hot day across Green Country, heat index values
are AOB 105F so will allow the excessive heat warning and heat
advisory expire at 9 pm. An update for this will be out shortly,
otherwise current forecast overnight looks good.
PREV DISCUSSION... /Issued 622 PM CDT Fri Jul 20 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are forecast for all area TAF sites through
the valid period. Have used VCTS at the northeast Oklahoma and
northwest Arkansas sites for the potential of isolated to scattered
thunderstorms late this evening into the overnight hours.
PREV DISCUSSION... /Issued 320 PM CDT Fri Jul 20 2018/
DISCUSSION...
The heat and convective potential over the next 24 hours will be
the main concerns for this forecast. Rain/thunder chances with a
front late next week are another item of mention.
The intense heat is on. Low level thermal ridging in advance of a
back door cool front has sent temps soaring across the region.
This boundary is expected to make a southward push tonight and
Saturday across the region. Areas down near the Red River will
remain in the very hot and deeply mixed air and will once again
soar will into triple digit territory. A heat warning will be
issued for the far SE OK counties. Heat advisory criteria will
likely be met in the lower Ark river valley and across portions of
SE OK to the north of the warning area as well. We should be done
with heat headlines for awhile after Saturday.
Radar data detects scattered high based showers and isolated
thunderstorms across SW MO and S KS. The midday SGF sounding still
showed a pretty stout cap, suggesting it may be difficult to get
significant surface based development. The CAM guidance has been
all over the place thru the day. The general idea is that high
based showers and storms will remain possible across NE OK and NW
AR thru tonight on the periphery of the ridge and mid level warm
pool. Will make a final adjustment to the PoPs before leaving for
the day to incorporate the latest trends. Damaging winds would be
the main threat with any sustained storms.
A sustained period of northerly flow aloft, between a developing
trough over the southeast CONUS and the hot ridge over the
southern Rockies, will not favor intense heat and instead will
yield temps that will be closer to average. Humidity should be
less as well with a prevailing northeast wind.
Toward the end of the week, the ECMWF brings a front down into the
region and could be the focus for showers and storms. The GFS is
quite a bit different during this time frame, so will keep PoPs
low for now.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Saturday for OKZ072>076.
Excessive Heat Warning from noon to 8 PM CDT Saturday for OKZ049-
053.
AR...Heat Advisory from noon to 8 PM CDT Saturday for ARZ019-020-029.
&&
AVIATION.....10Hazardous weather outlook, Jul 20, 9:19 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 919 PM CDT Fri Jul 20 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 919 PM CDT Fri Jul 20 2018 ...Dangerous Heat Continues Saturday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far northeast Oklahoma and far northwest Arkansas. ONSET...Late evening. DISCUSSION... Isolated thunderstorms developing across southern Kansas will move southeast into northern Oklahoma and northwest Arkansas late this evening and overnight. Locally damaging wind gusts will be possible with the strongest of these storms. The risk of severe weather will diminish by early morning Saturday as instability weakens. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and Sunday...Dangerous Heat Potential. MONDAY through Wednesday...No Hazards. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak cold front will move south through eastern Oklahoma over the weekend gradually bringing an end to the prolonged excessive heat. Heat index values, however, will remain dangerously high across the lower Arkansas River Valley and far southeast Oklahoma Saturday and Sunday before drier and cooler air finally takes over. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 21, 12:59 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 AM CDT SAT JUL 21 2018
ARZ011-210630-
Madison AR-
1259 AM CDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
130 AM CDT...
At 1259 AM CDT, a strong thunderstorm was located 5 miles southwest
of Kingston, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Pettigrew...
Kingston... Witter...
Boston... Red Star...
Weathers...
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9363 3604 9376 3613 9352 3612 9351
3603 9345 3597 9345
TIME...MOT...LOC 0559Z 335DEG 31KT 3601 9360Local storm report, Jul 21, 1:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL 2 S LOWELL 36.23N 94.13W
07/21/2018 E1.00 INCH BENTON AR BROADCAST MEDIA
QUARTER HAIL REPORTED IN BETHEL HEIGHTS
1227 AM HAIL 4 S SPRINGDALE 36.13N 94.13W
07/21/2018 E1.75 INCH WASHINGTON AR BROADCAST MEDIA
GOLF BALL HAIL REPORTED NEAR LAKE FAYETTEVILLE
1230 AM HAIL 2 ESE SHADY GROVE 36.13N 94.11W
07/21/2018 E1.00 INCH WASHINGTON AR PUBLIC
1239 AM TSTM WND DMG ELKINS 36.00N 94.01W
07/21/2018 WASHINGTON AR PUBLIC
LARGE TREE DOWN ON HIGHWAY 16.
1245 AM HAIL ELKINS 36.00N 94.01W
07/21/2018 E1.00 INCH WASHINGTON AR PUBLIC
QUARTER HAIL REPORTED JUST WEST OF ELKINS ON HIGHWAY 16.
1247 AM HAIL ELKINS 36.00N 94.01W
07/21/2018 E2.75 INCH WASHINGTON AR BROADCAST MEDIA
BASEBALL HAIL EAST SIDE OF ELKINS. REPORTS OF BROKEN CAR
WINDSHIELDS.
&&
BLHLocal storm report, Jul 21, 1:15 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HAIL DURHAM 35.95N 93.98W
07/21/2018 E2.75 INCH WASHINGTON AR BROADCAST MEDIA
ROOF DAMAGE TO A HOME ON BRANNON MOUNTAIN ROAD.
&&
BLHSpecial weather statement, Jul 21, 1:16 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
116 AM CDT SAT JUL 21 2018
ARZ001-OKZ063-210645-
Benton AR-Delaware OK-
116 AM CDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 145 AM CDT...
At 116 AM CDT, a strong thunderstorm was located 3 miles north of
South West City, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Bella Vista... Gravette...
Decatur... Hiwasse...
Dodge... Cayuga...
LAT...LON 3666 9462 3650 9462 3650 9425 3630 9448
3656 9473 3667 9464
TIME...MOT...LOC 0616Z 305DEG 30KT 3656 9463Local storm report, Jul 21, 1:25 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL 1 NNW ELKINS 36.01N 94.01W
07/21/2018 E1.00 INCH WASHINGTON AR TRAINED SPOTTER
1244 AM TSTM WND GST 1 NNW ELKINS 36.01N 94.01W
07/21/2018 E60.00 MPH WASHINGTON AR TRAINED SPOTTER
0106 AM HAIL 2 NNE GROVE 36.62N 94.76W
07/21/2018 E1.00 INCH DELAWARE OK PUBLIC
&&
BLHLocal storm report, Jul 21, 1:29 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
129 AM CDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL LOWELL 36.26N 94.13W
07/21/2018 E1.25 INCH BENTON AR PUBLIC
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 47 min |
| Jul 21, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| Jul 21, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 40 min |
| Jul 21, 12:24 AM CDT | Special Weather Statement | TSA | Carroll | 21 min |
| Jul 21, 12:33 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 42 min |
| Jul 21, 12:35 AM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Jul 21, 12:59 AM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 21, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 49 min |
| Jul 21, 1:40 AM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Jul 21, 1:43 AM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Jul 21, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison, Washington | 40 min |
| Jul 21, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
| Jul 21, 2:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 46 min |
| Jul 21, 3:17 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.